Lightning, Lehigh
- When
- July 1, 2:00 PM EST
- Where
- Lehigh County, Cementon
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.613, -75.592 (the zone’s center; the record gives no point)
Lightning struck and burst an eighteen foot round above ground pool in Whitehall Township. The lightning also knocked out two sections of a fence.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Lightning struck and burst an eighteen foot round above ground pool in Whitehall Township. The lightning also knocked out two sections of a fence.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 1, 1:54 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 254 PM EDT SUN JUL 1 2001 ANOTHER SVR TSTM WATCH WILL BE ISSUED VERY SHORTLY...SO BRIEFLY INSOFAR AS THERE IS A DIFFERENCE BETWEEN THE ETA AND AVN WE WILL GO WITH THE AVN. IT IS A BIT QUICKER WITH THE FRONT AND SO FAR THAT HAS BEEN VERIFYING. WE HAVE LKLY POPS S AND A CHC IN A BUFFER ZONE THRU PHL FOR THIS EVENING...THEN CLEARING AND COOLER AND DRY THROUGH TUE. TEMPS A BLEND OF CONTINUITY...GUIDANCE AND LOCAL SCHEMES. DID RADIATE US OUT A BIT ON MON NIGHT. SCA GOING UP THIS PACKAGE. HEAT ADVISORY WILL EXPIRE AT THE END OF THE AFTN PD...AND CLEARLY WILL NOT REISSUE. .PHI...SCA COAST AND DE BAY. MPD
DEZ001-NJZ001-007>010-015>019-PAZ054-055-060>062-067>071-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1213 PM EDT SUN JUL 1 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT FOR THE FOLLOWING LOCATIONS: IN PENNSYLVANIA BERKS...BUCKS...CARBON...CHESTER...DELAWARE...LEHIGH...MONROE... MONTGOMERY...NORTHAMPTON...PHILADELPHIA. IN NEW JERSEY BURLINGTON...CAMDEN...GLOUCESTER...HUNTERDON...MERCER...MORRIS... SALEM...SOMERSET...SUSSEX...WARREN. IN DELAWARE NEW CASTLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. SKYWARN ACTIVATION IS REQUESTED. MPD
The Philadelphia radar (KDIX), 125 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260185.